Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 128, NWS Denver/Boulder, CO

June 29, 2016Arapahoe County, Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 29, 2016, 5:30 PM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2016, 5:30 PM MDT (23:30 UTC)
Expired
Jun 29, 2016, 5:45 PM MDT
In force
15 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 28 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WUUS55 KBOU 292330
SVRBOU
COC005-035-039-300015-
/O.NEW.KBOU.SV.W.0128.160629T2330Z-160630T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
530 PM MDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
  NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
  NORTHEASTERN DOUGLAS COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 615 PM MDT

* AT 529 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  PONDEROSA PARK...OR 25 MILES SOUTHEAST OF DENVER...MOVING EAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN AURORA...SOUTHEASTERN CENTENNIAL...PARKER...
  ELIZABETH...ARAPAHOE PARK...PONDEROSA PARK AND THE PINERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM MAY OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3956 10483 3972 10463 3952 10425 3936 10460
TIME...MOT...LOC 2329Z 267DEG 24KT 3951 10459 

HAIL...1.00IN
WIND...60MPH
 
$$

BAKER
1 follow-up statement
669 
WWUS55 KBOU 292345
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT WED JUN 29 2016

COC005-035-039-292353-
/O.CAN.KBOU.SV.W.0128.000000T0000Z-160630T0015Z/
ARAPAHOE CO-ELBERT CO-DOUGLAS CO-
545 PM MDT WED JUN 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ARAPAHOE...
NORTHWESTERN ELBERT AND NORTHEASTERN DOUGLAS COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3956 10483 3972 10463 3952 10425 3936 10460
TIME...MOT...LOC 2341Z 267DEG 24KT 3951 10447 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:59 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 29, 3:59 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
359 PM MDT WED JUN 29 2016

.SHORT TERM...(This evening through Thursday)
Issued at 359 PM MDT Wed Jun 29 2016

Increasing moisture is spreading east across Colorado this
afternoon. Low level moisture mixed out some near the mountains,
while it is greater over the eastern portion of the plains. We
still expect the strongest activity to move out of eastern Wyoming
and the Nebraska panhandle across the northeast plains this
evening. Marginally severe wind and hail are the most likely
threat.

Mid and high level moisture will continue to increase from the
west overnight, then a cold front will bring a surge of cooler and
moist air into the northeast late tonight or Thursday morning.
This may initially be a boundary related to overnight convection,
then reinforced by the larger scale pressure gradient. Some
question about the strength of the upslope winds. They may not be
that strong, but they will be persistent and may increase during
the day. At a minimum the moistening will continue. Today's models
have slowed the moistening down a bit, with some low level dryness
persisting through the early afternoon. Coupled with the cloud
cover, this could limit the amount and strength of convection
during the day. We could start with a few light showers related to
the moisture aloft through midday, then start to slowly bubble up
stronger convection in the afternoon. It appears that the main
larger scale convective event if there is one will likely wait
until evening when we finally saturate on a larger scale. However,
the storms we do have in the afternoon will likely be slow moving
and could produce a flash flood threat, just at a lower level than
we expect in the evening. See the long term and hydrology sections
below for more on the flood threat.

.LONG TERM...(Thursday night through Wednesday)
Issued at 359 PM MDT Wed Jun 29 2016

Thursday night...a weak westerly flow aloft will be over the cwa
with a broad ridge of high pressure stretching across the southern U.S.
A post frontal easterly upslope will continue at or below 700 mb
Thursday evening. The NAM12 soundings show the precipitable water
values increase from around 1.20 inches at 00Z to 1.3 inches at
03z. In addition...storm motions will be around 5 kts...with capes
by late aftn in the 1000-1500 j/kg range. Main concern at this
time is the increasing potential for flash flooding Thursday
evening. Focus for the strongest thunderstorm activity will be
along the Palmer Divide south and east of Denver if the NAM12
solution pans out. Overall will increase pops to likely in and
near the Front Range Foothills and Palmer Divide with the mention
of heavy rain the grids. Will probably need to address the
possibility of a Flash Flood Watch at some point but will let
mid/day shifts assess this potential with some incoming HRRR data.

Friday and Friday night...The upper ridge continues to stretch across
the southern U.S. with a weak upper trough slowly moving across the
state. The models show weak mid level qg ascent through Friday
evening then weak qg descent behind the trough axis after 06z.
Still high precipitable water values around 1.3 inches but better
storm motions. Storm motions progged to be west/northwesterly
winds speeds in the 15-20 kt range which will help to lessen the
flash flood threat some. Forecast CAPES around 1000 j/kg Friday
aftn. Due to the very high precipitable water values... the threat
of flash flooding will still be there but main concern will be the
burn areas and areas with soil already saturated from heavy rain
fm thursday night.

Saturday will be more of a transition day. The upper ridge will
start to rebuild but still some lingering low level moisture
around. Best chance for thunderstorms Saturday aftn and evening
may be over the higher terrain and far eastern plains. A drier
westerly flow aloft will be over the region Sunday through
Wednesday. A weak short wave trough will be over northern Nevada
on Monday while the ECMWF shows the trough over western CO and
could help kick of tstms over the cwa...best chance at this time
would be over the mountains but if the ECMWF is correct...then the
coverage will carry over into the plains. Too early to say at
this time. For now will stick with a warming trend for next week
with a slight chance of aftn/evening tstms each day.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 359 PM MDT Wed Jun 29 2016

VFR through tonight. Scattered thunderstorms will be around through
early evening with the main threat short periods of variable winds
gusting to 30 knots. There may be some low clouds early Thursday
morning with MVFR or possibly IFR conditions for a few hours. This
is fairly uncertain. More numerous showers and thunderstorms are
expected Thursday afternoon. Conditions will probably stay VFR
through 00z, though instrument approaches to KDEN may be needed as
ceilings begin to lower. More widespread lower conditions are
possible Thursday evening.

&&

.HYDROLOGY...
Issued at 143 PM MDT Wed Jun 29 2016

High capes...increasing precipitable water values of 1.2-1.3
inches and slow storm motions around 5 knots will elevate the
flash flood threat Thursday evening. At this time...the NAM12 is
targeting the Palmer Divide with the strongest thunderstorms. For
now will increase pops to likely for areas in and near the Front
Range Foothills and Palmer Divide with the mention of heavy rain.
Still too early to go with a Flash Flood Watch yet but later
shifts should have a better handle on a highlight with the
addition of HRRR data.

Precipitable water values remain quite high on Friday but storm
motions progged to be 15-20 kts. The highest threat for flash
flooding Friday aftn and evening will be in the burn scars and
over areas previously saturated by heavy rain from Thursday night.
Elsewhere...the flash flood threat should be slightly lower due
to the better storm motion.

.BOU Watches/Warnings/Advisories...
None
&&

SHORT TERM...Gimmestad
LONG TERM...Cooper
AVIATION...Gimmestad
Hazardous weather outlook, Jun 29, 10:55 AM MDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1055 AM MDT WED JUN 29 2016

COZ030>051-301700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1055 AM MDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND
FOOTHILLS EARLY THIS AFTERNOON...AND ACROSS THE PLAINS LATER IN
THE AFTERNOON. SOME OF THE STORMS ON THE PLAINS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS TO 60 MPH. THE BEST CHANCE
FOR SEVERE STORMS WILL BE ALONG AND EAST OF A LINE FROM LAST
CHANCE TO GREELEY.

FURTHER WEST OVER THE MOUNTAINS AND ADJACENT PLAINS...EXPECT
WEAKER STORMS WITH GUSTY WINDS UP TO 45 MPH...BRIEF RAIN AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL BRING COOLER TEMPERATURES AND A BETTER CHANCE
OF RAIN THURSDAY AND FRIDAY. HEAVY RAIN WILL BE POSSIBLE WITH THE
STORMS...ESPECIALLY LATE THURSDAY AFTERNOON AND EVENING AS THE
AIRMASS BECOMES INCREASINGLY MOIST. THE STORMS WILL BE NEARLY
STATIONARY WHICH WILL ELEVATE THE FLASH FLOOD THREAT. THE
STRONGER STORMS COULD PRODUCE RAINFALL RATES OF UP TO 3 INCHES PER
HOUR.

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE ON
FRIDAY AND FRIDAY NIGHT. THERE WILL BE ANOTHER GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE DAY. THE FLOW ALOFT WILL
IMPROVE WHICH WILL LESSEN THE POTENTIAL FOR FLASH FLOODING.

A WARMING AND DRYING TREND IS EXPECTED OVER THE FOURTH OF JULY
WEEKEND...WITH TEMPERATURES CLIMBING BACK TO NEAR 90.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF
COLORADO AFTER 2 PM.

GIMMESTAD/COOPER

In the hours before

Special weather statement, Jun 29, 1:53 PM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
153 PM MDT WED JUN 29 2016

COZ035-038-042-043-292030-
CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
NORTHEAST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
153 PM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD AND
NORTHEASTERN LARIMER COUNTIES UNTIL 230 PM MDT...

AT 152 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF ROCKPORT...OR 24 MILES SOUTH OF CHEYENNE...MOVING
SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN FORT COLLINS...WELLINGTON...EATON...SEVERANCE...AULT...
PIERCE...NUNN...GROVER...PURCELL...GILL...BARNESVILLE...LIVERMORE...
TEDS PLACE...ROCKPORT...BRIGGSDALE...GALETON...CARR...NATURAL FORT...
HEREFORD AND RED FEATHER LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4100 10410 4039 10435 4077 10553 4099 10513
TIME...MOT...LOC 1952Z 293DEG 30KT 4081 10462

BAKER
Local storm report, Jun 29, 3:15 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     4 NW GROVER             40.90N 104.28W
06/29/2016                   WELD               CO   TRAINED SPOTTER

            CORN CROP BLOWEN DOWN DUE TO STRONG WINDS

&&
Special weather statement, Jun 29, 3:20 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT WED JUN 29 2016

COZ042>044-292200-
CENTRAL AND SOUTH WELD COUNTY CO-MORGAN COUNTY CO-
NORTHEAST WELD COUNTY CO-
320 PM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD AND WEST
CENTRAL MORGAN COUNTIES UNTIL 400 PM MDT...

AT 318 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BARNESVILLE TO NEAR
GALETON TO GREELEY...OR ALONG A LINE EXTENDING FROM 34 MILES
NORTHWEST OF FORT MORGAN TO 46 MILES SOUTH OF CHEYENNE TO 17 MILES
EAST OF FORT COLLINS. THESE STORMS HAVE FORMED ALONG A A STRONG
WIND GUST FRONT MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREELEY...EVANS...EATON...LA SALLE...KERSEY...GILCREST...WIGGINS...
ORCHARD...GILL...BARNESVILLE...LUCERNE...GALETON...
RIVERSIDE RESERVOIR AND MILTON RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4024 10400 4015 10475 4050 10482 4059 10424
TIME...MOT...LOC 2118Z 337DEG 20KT 4052 10435 4049 10456 4046 10477

BAKER
Special weather statement, Jun 29, 3:43 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
343 PM MDT WED JUN 29 2016

COZ042>044-292230-
CENTRAL AND SOUTH WELD COUNTY CO-MORGAN COUNTY CO-
NORTHEAST WELD COUNTY CO-
343 PM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD AND NORTHWESTERN
MORGAN COUNTIES UNTIL 430 PM MDT...

AT 341 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES SOUTH OF KEOTA TO 5 MILES NORTHWEST OF
RIVERSIDE RESERVOIR...OR ALONG A LINE EXTENDING FROM 46 MILES WEST OF
STERLING TO 22 MILES EAST OF GREELEY. MOVEMENT WAS SOUTHEAST AT 30
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOODRICH...NEW RAYMER...RIVERSIDE RESERVOIR...ORCHARD...
JACKSON RESERVOIR AND KEOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LAKES IN THE AREA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE AS SOON AS POSSIBLE. REMEMBER...
LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER
IN A THUNDERSTORM.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

LAT...LON 4066 10370 4022 10418 4047 10445 4075 10421
TIME...MOT...LOC 2141Z 295DEG 24KT 4064 10411 4039 10431

BAKER
Special weather statement, Jun 29, 4:56 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
456 PM MDT WED JUN 29 2016

COZ044>046-049-292345-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-WASHINGTON COUNTY CO-
MORGAN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
456 PM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...EASTERN
ARAPAHOE...NORTHEASTERN ELBERT...EASTERN MORGAN AND EASTERN ADAMS
COUNTIES UNTIL 545 PM MDT...

AT 455 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PREWITT RESERVOIR TO 5 MILES SOUTHEAST OF
BYERS...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF STERLING
TO 36 MILES NORTHWEST OF LIMON. MOVEMENT WAS SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AKRON...BRUSH...DEER TRAIL...HILLROSE...WOODROW...WOODLIN SCHOOL...
ADENA SCHOOL...LEADER...SHAMROCK...ADENA...TWELVE-MILE CORNER...
COTTONWOOD VALLEY...BYERS...MIDWAY...GARY...SNYDER...
LAST CHANCE AND PREWITT RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4048 10347 4043 10346 4044 10330 4036 10298
      3989 10328 3946 10383 3970 10430 4049 10352
TIME...MOT...LOC 2255Z 309DEG 15KT 4043 10335 3966 10414

BAKER
Local storm report, Jun 29, 5:11 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             5 W HOYT                40.02N 104.16W
06/29/2016  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0302 PM     TSTM WND DMG     4 NW GROVER             40.90N 104.28W
06/29/2016                   WELD               CO   TRAINED SPOTTER

            CORN CROP BLOWEN DOWN DUE TO STRONG WINDS

&&

NGUSACK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:01 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Denver, Jefferson44 min
Jun 28, 6:24 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Douglas, Jefferson32 min
Jun 28, 7:07 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver, Jefferson53 min
Jun 28, 7:23 PM MDTSpecial Weather StatementBOUArapahoe, Denver52 min
Jun 28, 7:38 PM MDTSevere Thunderstorm WarningBOULogan, Sedgwick42 min
Jun 28, 7:58 PM MDTSevere Thunderstorm WarningBOUAdams, Washington32 min
Jun 28, 8:03 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick57 min
Jun 28, 8:27 PM MDTSevere Thunderstorm WarningBOULincoln, Washington50 min
Jun 28, 9:57 PM MDTSevere Thunderstorm WarningBOULincoln33 min
Jun 29, 1:53 PM MDTSpecial Weather StatementBOUWeld37 min
Jun 29, 2:53 PM MDTSevere Thunderstorm WarningBOUWeld37 min
Jun 29, 3:20 PM MDTSpecial Weather StatementBOUWeld40 min
Jun 29, 3:28 PM MDTSevere Thunderstorm WarningBOUWeld30 min
Jun 29, 3:43 PM MDTSpecial Weather StatementBOUWeld47 min
Jun 29, 4:13 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld20 min
Jun 29, 4:56 PM MDTSpecial Weather StatementBOUMorgan49 min
Jun 29, 5:05 PM MDTSevere Thunderstorm WarningBOUWashington25 min
Jun 29, 5:55 PM MDTSpecial Weather StatementBOUArapahoe35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.